Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Generic differential $ \operatorname{SO}_n$-extensions


Authors: Lourdes Juan and Arne Ledet
Journal: Proc. Amer. Math. Soc. 136 (2008), 1145-1153
MSC (2000): Primary 12H05; Secondary 12F12, 20G15
DOI: https://doi.org/10.1090/S0002-9939-07-09314-8
Published electronically: December 27, 2007
MathSciNet review: 2367088
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal C$ be an algebraically closed field with trivial derivation and let $ \mathcal F$ denote the differential rational field $ \mathcal C\langle Y_{ij}\rangle$, with $ Y_{ij}$, $ 1\leq i\leq n-1$, $ 1\leq j\leq n$, $ i\leq j$, differentially independent indeterminates over $ \mathcal C$. We show that there is a Picard-Vessiot extension $ \mathcal E\supset \mathcal F$ for a matrix equation $ X'=X\mathcal A(Y_{ij})$, with differential Galois group $ \operatorname{SO}_n$, with the property that if $ F$ is any differential field with field of constants $ \mathcal C$, then there is a Picard-Vessiot extension $ E\supset F$ with differential Galois group $ H\leq\operatorname{SO}_n$ if and only if there are $ f_{ij}\in F$ with $ \mathcal A(f_{ij})$ well defined and the equation $ X'=X\mathcal A(f_{ij})$ giving rise to the extension $ E\supset F$.


References [Enhancements On Off] (What's this?)

  • 1. A.  K.  Bhandari and N. Sankaran, Generic differential equations and Picard-Vessiot extensions. Ren. Sem. Mat. Univ. Pol. Torino 52 (1994) 353-358. MR 1345605 (96f:12007)
  • 2. J.  H.  Conway and Derek A.  Smith, On Quaternions and Octonions, AK Peters, 2003. MR 1957212 (2004a:17002)
  • 3. L. Goldman, Specialization and Picard-Vessiot theory, Trans. Amer. Math. Soc. 85 (1957) 327-356. MR 0087645 (19:384b)
  • 4. F. Grosshans, Observable groups and Hilbert's fourteenth problem, Amer. J. Math. 95 (1973), 229-253. MR 0325628 (48:3975)
  • 5. L. Juan, Pure Picard-Vessiot extensions with generic properties, Proc. Amer. Math. Soc. 9 (2004) 2549-2556. MR 2054779 (2005g:12006)
  • 6. L. Juan, Generic Picard-Vessiot extensions for connected-by-finite groups, J. Algebra 312 (2007) 194-206. MR 2320454
  • 7. L. Juan and A. Ledet, Equivariant vector fields on non-trivial $ \operatorname{SO}_n$-torsors and Differential Galois Theory, J. Algebra (2007), doi:10.1016/j.jalgebra.2007.01.005
  • 8. L. Juan and A. Magid, Generic rings for Picard-Vessiot extensions and generic differential equations, J. Pure Appl. Algebra 209 (2007), 793-800. MR 2298857
  • 9. G. Kemper, Generic Polynomials are Descent-Generic, Manuscripta Math. 105 (2001), 139-141. MR 1885819 (2002k:12009)
  • 10. M. V. Kondratieva, A. B. Levin, A. V. Mikhalev and E. V. Pankatriev, Differential and Difference Dimension Polynomials, Kluwer Academic Publishers, Dordrecht, 1999. MR 1676955 (2001c:12006)
  • 11. A. Magid, Lectures in Differential Galois Theory, University Lecture Series, vol. 7, American Mathematical Society (1994). MR 1301076 (95j:12008)
  • 12. M. Van der Put and M. Singer, Galois theory of linear differential equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 328, Springer-Verlag, Berlin, 2003. MR 1960772 (2004c:12010)
  • 13. J.-P. Serre, Galois Cohomology, Springer-Verlag, 1997. MR 1466966 (98g:12007)
  • 14. M. F. Singer, Algebraic relations among solutions of linear differential equations: Fano's theorem, Amer. J. Math. 110 (1988), 115-144. MR 926740 (89d:12007)
  • 15. T. A. Springer, Linear Algebraic Groups, Birkhäuser, 1998. MR 1642713 (99h:20075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 12H05, 12F12, 20G15

Retrieve articles in all journals with MSC (2000): 12H05, 12F12, 20G15


Additional Information

Lourdes Juan
Affiliation: Department of Mathematics, Texas Tech University, MS 1042, Lubbock, Texas 79409
Email: lourdes.juan@ttu.edu

Arne Ledet
Affiliation: Department of Mathematics, Texas Tech University, MS 1042, Lubbock, Texas 79409
Email: arne.ledet@ttu.edu

DOI: https://doi.org/10.1090/S0002-9939-07-09314-8
Received by editor(s): July 5, 2006
Published electronically: December 27, 2007
Communicated by: Martin Lorenz
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society